Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 104, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 6, 2014, 5:42 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 5:42 PM CDT (22:42 UTC)
- Expired
- Aug 6, 2014, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 128 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 5:50 PM CDT | FLASH FLOOD | 4 Sw Malden, MO | COUNTY ROADS IMPASSABLE DUE TO WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746
WGUS54 KMEG 062242
FFWMEG
ARC021-055-MOC069-070145-
/O.NEW.KMEG.FF.W.0104.140806T2242Z-140807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 845 PM CDT
* AT 541 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...
MALDEN...PIGGOTT...RECTOR...MARMADUKE...VALLEY RIDGE...
WILHELMINA...PROVIDENCE...MC GUIRES...BAIRD...FRISBEE...WHITE
OAK...IPLEY AND CHALK BLUFF NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3659 8996 3629 8996 3615 9044 3625 9043
3650 9034 3650 9023 3654 9021 3655 9019
3659 9019 3659 9018
$$2 follow-up statements
915
WGUS74 KMEG 070018
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
718 PM CDT WED AUG 6 2014
ARC021-055-MOC069-070145-
/O.CON.KMEG.FF.W.0104.000000T0000Z-140807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-DUNKLIN MO-GREENE AR-
718 PM CDT WED AUG 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHEASTERN GREENE...NORTHERN DUNKLIN AND EASTERN CLAY COUNTIES...
AT 717 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 2 HOURS ACROSS THE WARNED AREA. DUNKLIN
COUNTY SHERIFFS OFFICE REPORTED SOME COUNTY ROADS IMPASSABLE DUE TO
WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMPBELL...
MALDEN...PIGGOTT...RECTOR...MARMADUKE...VALLEY RIDGE...WILHELMINA...
PROVIDENCE...MC GUIRES...BAIRD...FRISBEE...WHITE OAK...IPLEY AND
CHALK BLUFF NATURAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3659 8996 3629 8996 3615 9044 3625 9043
3650 9034 3650 9023 3654 9021 3655 9019
3659 9019 3659 9018
$$418
WGUS74 KMEG 070141
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CDT WED AUG 6 2014
ARC021-055-MOC069-070151-
/O.EXP.KMEG.FF.W.0104.000000T0000Z-140807T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY AR-DUNKLIN MO-GREENE AR-
841 PM CDT WED AUG 6 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM CDT FOR NORTHEASTERN
GREENE...NORTHERN DUNKLIN AND EASTERN CLAY COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3659 8996 3629 8996 3615 9044 3625 9043
3650 9034 3650 9023 3654 9021 3655 9019
3659 9019 3659 9018
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:50 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 6, 3:50 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED AUG 6 2014 .DISCUSSION... A WEAK SURFACE FRONT REMAINS STRETCHED ACROSS NORTHEAST PORTIONS OF THE FORECAST AREA THIS AFTERNOON. WEAK NORTHWEST FLOW ALOFT ALONG WITH LIFT ALONG THE FRONT AND STRONG INSTABILITY...WITH MLCAPES IN EXCESS OF 2500 J/KG...WILL RESULT IN A CORRIDOR OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON AND EARLY EVENING. THIS AREA WILL EXTEND FROM THE MISSOURI BOOTHEEL INTO NORTHWEST TENNESSEE. LATER THIS EVENING...CONVECTION SHOULD DIMINISH IN COVERAGE. BY LATE TONIGHT...A MID LEVEL SHORTWAVE NOW OVER THE SOUTHERN PLAINS WILL BEGIN TO ENHANCE LIFT OVER NORTHWEST SECTIONS OF THE REGION AND RESULT IN INCREASING CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS BEFORE SUNRISE. THE SHORTWAVE DISTURBANCE WILL CONTINUE TO SLOWLY MOVE ACROSS THE REGION THURSDAY AND THURSDAY NIGHT BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE GREATEST POTENTIAL FOR STORMS WILL REMAIN ACROSS THE NORTH HALF OF THE REGION IN CLOSEST PROXIMITY TO A STALLED SURFACE BOUNDARY AND ANY LEFT OVER OUTFLOW BOUNDARIES. MODERATE TO STRONG INSTABILITY MAY ALLOW A FEW STORMS TO BECOME STRONG TO SEVERE MAINLY THURSDAY AFTERNOON AND EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE AS PRECIPITABLE WATER VALUES EXCEED 2 INCHES. SEVERAL DISTURBANCES WILL MOVE ACROSS THE MID SOUTH IN NORTHWEST FLOW ALOFT THROUGH THE WEEKEND AS A SURFACE FRONTAL BOUNDARY REMAINS QUASI-STATIONARY ACROSS THE REGION. THIS SHOULD RESULT IN PERIODS OF UNSETTLED WEATHER AND HIGHER THAN CLIMO POPS THROUGH SUNDAY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE AREA. A FEW STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL CANNOT BE RULED OUT THROUGH THE PERIOD AS MODERATE INSTABILITY REMAINS IN PLACE AND DEEP LAYER SHEAR BECOMES ENHANCED WITH EACH PASSING SHORTWAVE. TEMPERATURES WILL AVERAGE NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD ALONG WITH SEASONABLY HIGH HUMIDITY LEVELS. BROAD UPPER LEVEL TROUGHING SHOULD REMAIN IN PLACE EVEN INTO NEXT WEEK WHICH SHOULD KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS ONGOING ACROSS PORTIONS OF THE MID SOUTH. TEMPERATURES SHOULD REMAIN SEASONABLE THROUGH THE EXTENDED FORECAST PERIOD. JLH && .AVIATION... 18Z TAF SET VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HAVE REMOVED MENTION OF VCTS WORDING AT KJBR AS CONVECTION THIS AFTERNOON SHOULD STAY WELL TO THE NORTH. HAVE ALSO REMOVED MENTION OF FOG AT KMKL AND KTUP AS NO FOG OCCURRED THIS MORNING THUS SEE NO REASON WHY IT WOULD OCCUR TONIGHT. HOWEVER...DID MENTION VCTS WORDING AT KJBR AFTER 13Z AS A DYING MCS MAY MOVE INTO NE ARKANSAS DURING THE MORNING HOURS. W WINDS AROUND 6-8 KTS WILL BECOME LIGHT AND VARIABLE AFTER 00Z. EXPECT WINDS TO BECOME SW AT 5-7 KTS AROUND 14-15Z. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 6, 3:56 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 356 PM CDT WED AUG 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 356 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO NORTHWEST TENNESSEE. SMALL HAIL AND STRONG WINDS WILL BE THE GREATEST RISKS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH MONDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE EACH DAY. IN ADDITION TRAINING OF STORMS MAY LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES OVER THE NEXT SEVERAL DAYS. JLH
In the hours before
Special weather statement, Aug 6, 5:34 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 534 PM CDT WED AUG 6 2014 TNZ050-052-062300- HAYWOOD TN-MADISON TN- 534 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 600 PM CDT FOR... EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... WEST CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF LEIGHTON AT 534 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HAYWOOD AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3562 8891 3550 8893 3552 8910 3565 8911 TIME...MOT...LOC 2234Z 277DEG 7KT 3559 8903
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:31 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Flash Flood Warnings in Missouri, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.